Texas, 2011

Wildfire in Texas, August 15 to 17, 2011

August 15 to 17, 2011 · NWS SHV · 1 event in 1 county or zone

Drought conditions, afternoon temperatures around 105 degrees and relative humidity values around 20 percent resulted in high fire danger across Harrison County on August 15th. A wildfire burned over 100 acres of woodlands and 350 acres of grassland on Peter's Chapel Road and Hwy.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Drought conditions, afternoon temperatures around 105 degrees and relative humidity values around 20 percent resulted in high fire danger across Harrison County on August 15th. A wildfire burned over 100 acres of woodlands and 350 acres of grassland on Peter's Chapel Road and Hwy. 43 at the Phoenix Pine Plantation. Local volunteer fire fighters and the U.S. Forest Service battled the blaze for over 5 hours. No structures were burned even though flames came within 30 yards of one structure in Harrison County. Fire and county officials said that the fire will go into the record books as one of the largest ever across Harrison County. Sixty firefighters from the Texas Forest Service, National Guard, U.S. Forest Service, ESD No. 3 Volunteer Fire Department, as well as a helicopter, 11 National Guard and Texas Forest Service dozers, and air attack units were required to keep the fire under control.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 15, 10:15 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 15, 10:15 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT MON AUG 15 2011

.DISCUSSION...
MOSTLY SUNNY SKIES ACROSS THE CWA THIS MORNING. TEMPERATURES WARMING
RAPIDLY...BUT EASTERN AREAS RUNNING ABOUT 5 DEGREES COOLER THAN MID
MORNING SUNDAY. THESE SLIGHTLY COOLER TEMPERATURES...A RESULT OF THE
WEAK BACK DOOR FRONT...ARE REFLECTED IN THE CURRENT HIGHS FOR TODAY.
ALL OTHER ASPECTS OF THE FORECAST ALSO ON TRACK...SO NO UPDATE
NEEDED AT THIS TIME.

&&

.AVIATION...
AN UPPER RIDGE OF HIGH PRESSURE OVER MOST OF TX...WILL BRING
CONTINUED VFR CONDITIONS TO AREA. AN OLD AND WEAK FRONTAL BOUNDARY
ACROSS NE TX COULD BRING VERY ISOLD CONVECTION TO TYR...GGG...AND
LFK TERMINALS...BUT GIVEN SOUNDING PROFILES AT SHV AND FWD...PROB
NOT WORTHY OF MENTION IN TAFS. BUT MOST LIKELY TO SEE SCATTERED CU
CLOUDS THIS AFTN. LIGHT EAST WINDS BECMG SE DURG THE DAY./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 102  73 100  72 101 /   0  10  10  10  10
MLU  97  68  97  68  98 /   0  10  10  10  10
DEQ 100  70  97  71 100 /   0  10  20  20  20
TXK 100  71  99  71 100 /   0  10  20  20  10
ELD  98  69  97  69  99 /   0  10  10  10  10
TYR 104  77 102  75 103 /  20  20  20  10  10
GGG 102  75 101  74 102 /  20  20  20  10  10
LFK 104  76 101  75 102 /  20  20  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Aug 15, 10:49 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 AM CDT MON AUG 15 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-161100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1149 AM CDT MON AUG 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Harrison

When
August 15, 12:00 PM CST to August 17, 8:00 AM CST
Where
Harrison forecast zone
Reported by
Broadcast Media
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322405.